Carnegie Mellon University

Tom Bohman

Alexander M. Knaster Professor, Department Head

Address:
6113 Wean Hall
Department of Mathematical Sciences
Carnegie Mellon University
5000 Forbes Avenue
Pittsburgh, PA 15213

P: 412-268-2545

Email

Website

Tom Bohman

Education

Ph.D. in Mathematical Sciences, Rutgers University

Postdoctoral Appointments:

  • Massachusetts Institute of Technology
  • Mathematical Sciences Research Institute

Research

My field of research is extremal and probabilistic combinatorics, and I work on discrete mathematical problems inspired by a diverse collection of perspectives. These include mathematical disciplines as well as information theory (which has a very strong connection with extremal set theory), statistical physics and theoretical computer science. Recently, I have been interested in the Shannon capacities of odd cycles, 'guided' versions of the standard random graph model, randomized network algorithms, list-coloring problems for graphs, and hypergraph discrepancy.

Select Publications

Bohman, T. (1996). A sum packing problem of Erdös and the Conway-Guy sequence. Proceedings of the American Mathematical Society,  124 (12), 3627-3636.

Bohman, T. (1999). Discrete threshold growth dynamics are omnivorous for box neighborhoods. Transactions of the American Mathematical Society, 351 (3), 947-983.

Alon, N., Bohman, T., Holzman, R., Kleitman, D. (2002). On partitions of discrete boxes. Discrete Mathematics, 257 (2-3), 255-258

Bohman, T., Holzman, R., (2003). A nontrivial lower bound on the Shannon capacities of the complements of odd cycles.  IEEE Transactions on Information Theory, 49 (3), 721-722.

Bohman, T. (2009). The triangle-free process. Advances in Mathematics, 221 (5), 1653-1677.

Bohman, T., Frieze, A., (2009). Hamilton cycles in 3-out. Random Structures & Algorithms, 35 (4), 393-417.

Bohman, T., Keevash, P., (2010). The early evolution of the H-free process. Inventiones mathematicae, 181 (2), 291-336.

Bohman, T., Picollelli, M., (2012). SIR epidemics on random graphs with a fixed degree sequence. Random Structures & Algorithms, 41 (2), 179-214.

Bohman, T., Frieze, A., Lubetzky, E., (2015). Random triangle removal. Advances in Mathematics, 280, 379-438.

Bennett, P., Bohman, T., (2016). A note on the random greedy independent set algorithm. Random Structures & Algorithms, 49 (3), 479-502.

Bohman, T., Mubayi, D., Picollelli, M., (2016). The independent neighborhoods process. Israel Journal of Mathematics, 214 (1), 333-357.

Google Scholar Citation List